OSA's Digital Library

Journal of the Optical Society of America A

Journal of the Optical Society of America A

| OPTICS, IMAGE SCIENCE, AND VISION

  • Editor: Franco Gori
  • Vol. 27, Iss. 6 — Jun. 1, 2010
  • pp: 1457–1465

Electromagnetic scattering for a uniaxial anisotropic sphere in an off-axis obliquely incident Gaussian beam

Qiong-kun Yuan, Zhen-sen Wu, and Zheng-jun Li  »View Author Affiliations


JOSA A, Vol. 27, Issue 6, pp. 1457-1465 (2010)
http://dx.doi.org/10.1364/JOSAA.27.001457


View Full Text Article

Enhanced HTML    Acrobat PDF (1002 KB)





Browse Journals / Lookup Meetings

Browse by Journal and Year


   


Lookup Conference Papers

Close Browse Journals / Lookup Meetings

Article Tools

Share
Citations

Abstract

An analytical solution to the scattering of an off-axis Gaussian beam obliquely incident on a uniaxial anisotropic sphere is obtained in the particle-centered system. Based on the local approximation to the off-axis beam shape coefficients and the coordinate rotation theory, the off-axis obliquely incident Gaussian beam is expanded with the spherical vector wave functions in the primary coordinate of the uniaxial anisotropic sphere. The internal fields of the uniaxial anisotropic sphere are proposed in the integrating form of the spherical vector wave functions by introducing the Fourier transform. By matching the fields on the boundary and solving matrix equations, the expansion coefficients are analytically derived. The influences of the beam waist center positioning and the obliquely incident angles, as well as the permittivity tensors on the far scattered field distributions, are numerically presented. The correctness of the theory is verified by comparing our numerical results in special cases with results from the references and with calculations by other algorithms.

© 2010 Optical Society of America

OCIS Codes
(140.3430) Lasers and laser optics : Laser theory
(290.5850) Scattering : Scattering, particles
(290.5845) Scattering : Scattering, out-of-field

ToC Category:
Scattering

History
Original Manuscript: January 6, 2010
Revised Manuscript: March 23, 2010
Manuscript Accepted: March 25, 2010
Published: May 24, 2010

Citation
Qiong-kun Yuan, Zhen-sen Wu, and Zheng-jun Li, "Electromagnetic scattering for a uniaxial anisotropic sphere in an off-axis obliquely incident Gaussian beam," J. Opt. Soc. Am. A 27, 1457-1465 (2010)
http://www.opticsinfobase.org/josaa/abstract.cfm?URI=josaa-27-6-1457


Sort:  Author  |  Year  |  Journal  |  Reset  

References

  1. G. Mie, “Beiträge zur Optik trüber Medien, speziell kolloidaler Metallösungen,” Ann. Phys. (Leipzig) 25, 377–445 (1908).
  2. H. C. van de Hulst, Light Scattering by Small Particles (Wiley, 1957).
  3. W. J. Wiscombe, “Improved Mie scattering algorithms,” Appl. Opt. 19, 1505–1509 (1980). [CrossRef] [PubMed]
  4. C. F. Bohren and D. R. Huffman, “Absorption and scattering by a sphere,” in Absorption and Scattering of Light by Small Particles (Wiley, 1998), pp. 93–97.
  5. A. L. Aden and M. Kerker, “Scattering of electromagnetic wave from concentric sphere,” J. Appl. Phys. 22, 1242–1246 (1951). [CrossRef]
  6. J. H. Richmond, “Scattering by a ferrite-coated conducting sphere,” IEEE Trans. Antennas Propag. 35, 73–79 (1987). [CrossRef]
  7. Z. S. Wu and Y. P. Wang, “Electromagnetic scattering for multilayered sphere: recursive algorithms,” Radio Sci. 26, 1393–1401 (1991). [CrossRef]
  8. Y. L. Xu and B. Å. S. Gustafson, “Experimental and theoretical results of light scattering by aggregates of spheres,” Appl. Opt. 36, 8026–8030 (1997). [CrossRef]
  9. W. Ren, “Contributions to the electromagnetic wave theory of bounded homogeneous anisotropic media,” Phys. Rev. E 47, 664–673 (1993). [CrossRef]
  10. X. B. Wu and K. Yasumoto, “Three-dimensional scattering by an infinite homogeneous anisotropic circular cylinder: an analytical solution,” J. Appl. Phys. 82, 1996–2003 (1997). [CrossRef]
  11. D. Sarkar and N. J. Halas, “General vector basis function solution of Maxwell’s equations,” Phys. Rev. E 56, 1102–1112 (1997). [CrossRef]
  12. Y. L. Geng, X. B. Wu, L. W. Li, and B. R. Guan, “Mie scattering by a uniaxial anisotropic sphere,” Phys. Rev. E 70, 056609 (2004). [CrossRef]
  13. C. W. Qiu, S. Zouhdi, and A. Razek, “Modified spherical wave functions with anisotropy ratio: application to the analysis of scattering by multilayered anisotropic shells,” IEEE Trans. Antennas Propag. 55, 3515–3523 (2007). [CrossRef]
  14. J. Schneider and S. Hudson, “The finite-difference time-domain method applied to anisotropic material,” IEEE Trans. Antennas Propag. 41, 994–999 (1993). [CrossRef]
  15. R. D. Graglia, P. L. E. Uslenghi, and R. S. Zich, “Moment method with isoparametric elements for three-dimensional anisotropic scatterers,” Proc. IEEE 77, 750–760 (1989). [CrossRef]
  16. S. N. Papadakis, N. K. Uzunoglu, and C. N. Capsalis, “Scattering of a plane wave by a general anisotropic dielectric ellipsoid,” J. Opt. Soc. Am. A 7, 991–997 (1990). [CrossRef]
  17. L. W. Davis, “Theory of electromagnetic beam,” Phys. Rev. A 19, 1177–1179 (1979). [CrossRef]
  18. Z. S. Wu, L. X. Guo, K. F. Ren, G. Gouestbet, and G. Grehan, “Improved algorithm for electromagnetic scattering of plane waves and shaped beams by multilayered spheres,” Appl. Opt. 36, 5188–5198 (1997). [CrossRef] [PubMed]
  19. J. A. Lock and G. Gouesbet, “Rigorous justification of the localized approximation to the beam-shape coefficients in generalized Lorenz–Mie theory. I. On-axis beams,” J. Opt. Soc. Am. A 11, 2503–2515 (1994). [CrossRef]
  20. J. P. Barton, D. R. Alexander, and S. A. Schaub, “Internal and near-surface electromagnetic fields for a spherical particle irradiated by a focused laser beam,” J. Appl. Phys. 64, 1632–1639 (1988). [CrossRef]
  21. J. P. Barton and D. R. Alexander, “Fifth-order corrected electromagnetic field components for a fundamental Gaussian beam,” J. Appl. Phys. 66, 2800–2802 (1989). [CrossRef]
  22. G. Gouesbet and J. A. Lock, “Rigorous justification of the localized approximation to the beam-shape coefficients in generalized Lorenz–Mie theory. II. Off-axis beams,” J. Opt. Soc. Am. A 11, 2516–2525 (1994). [CrossRef]
  23. A. Doicu and T. Wriedt, “Computation of the beam-shape coefficients in the generalized Lorenz–Mie theory by using the translational addition theorem for spherical vector wave functions,” Appl. Opt. 36, 2971–2978 (1997). [CrossRef] [PubMed]
  24. A. R. Edmonds, Angular Momentum in Quantum Mechanics (Princeton U. Press, 1957), Chap. 4.
  25. Y. P. Han, H. Y. Zhang, and G. X. Han, “The expansion coefficients for arbitrary shaped beam in oblique illumination,” Opt. Express 15, 735–746 (2007). [CrossRef] [PubMed]
  26. Z. S. Wu, Q. K. Yuan, Y. Peng, and Z. J. Li, “Internal and external electromagnetic fields for on-axis Gaussian beam scattering from a uniaxial anisotropic sphere,” J. Opt. Soc. Am. A 26, 1778–1788 (2009). [CrossRef]

Cited By

Alert me when this paper is cited

OSA is able to provide readers links to articles that cite this paper by participating in CrossRef's Cited-By Linking service. CrossRef includes content from more than 3000 publishers and societies. In addition to listing OSA journal articles that cite this paper, citing articles from other participating publishers will also be listed.


« Previous Article  |  Next Article »

OSA is a member of CrossRef.

CrossCheck Deposited